View Full Version : Taking Cymbalta, and some issues.


powerkimchiman
02-27-14, 10:26 PM
Hello,

I was diagnosed ADD when I was young. Recently, my ADD came back to me, so I had to meet a doctor. So my doctor prescribed me Cymbalta.

I have taken these for two weeks now, it works good. I can think clearly, but I got some issues as well. I figured I sleep too much. Really hard to get up in the morning, and no energy no motivation whole day. I also still can't focus one material and can't finish my task.

At the last meeting, my doctor said if it won't work, he will increase the dosage. But I think my dosage is not the problem. It makes me too down (I don't know I say right). And I am worried that he would give another medication for my depression (which I don't really have). I need medication that makes me focus.

What should I tell him? As you see, my English is not that good so my word choice is limited. Please give me guides or something. Thank you.

mosostow
02-28-14, 02:10 AM
I actually agree with your doctor. I was in exactly the same boat as you.

With Cymbalta, as you increase the dose it tends to have a more stimulating effect.

First of all you should wait at least 8 weeks before judging it as it takes a while for your body and mind to get used to it. I know, it's a long and painful wait, especially putting up with the tiredness. They're researching ways to make these meds work faster, but until there's a breakthrough, patience is the only way.

If after 8 weeks you still feel down, then raise the dose and wait at least 2 weeks. Keep raising the dose and wait 2 weeks each time to see if you reach the sweet spot or until you reach the maximum allowed. If it doesn't hit the spot, then move on to another med.

It's what I did and I hit it; now ADD is just a memory for me. Each time I wanted to give up, my doc kept urging me to stick with it, and he was right. May or may not happen for you, but unless you do that you're not really giving it a try.

Just a suggestion.

sarahsweets
02-28-14, 05:19 AM
Cymbalta is rarely, if ever used for adhd. In fact, I have never heard of it. I do know that it is an SNRI which can be stimulating for some people. The only antidepressant I have heard of for adhd is wellbutrin.